Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 21, 2008, 3:09 PM MDT for Grant County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 3:09 PM MDT (21:09 UTC)
- Expired
- Jun 21, 2008, 4:00 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The El Paso radar (KEPZ), 157 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 212109 SVREPZ NMC017-212200- /O.NEW.KEPZ.SV.W.0013.080621T2109Z-080621T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 309 PM MDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 400 PM MDT * AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTRAL...OR ABOUT 10 MILES EAST OF SILVER CITY...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL BY 315 PM MDT... BAYARD BY 320 PM MDT... HURLEY BY 350 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3254 10794 3253 10821 3291 10824 3291 10798 TIME...MOT...LOC 2108Z 354DEG 9KT 3280 10810 $$ AA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:56 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 21, 1:56 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 156 PM MDT SAT JUN 21 2008 .SYNOPSIS... A MOIST UNSTABLE EASTERLY FLOW WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE STRONG...PRODUCING HAIL...STRONG WIND GUSTS...AND PERIODS OF HEAVY RAINFALL. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TOMORROW AND MONDAY...ESPECIALLY OVER THE MOUNTAINS. HIGH PRESSURE WILL REBUILD OVER THE REGION BY TUESDAY WITH HOT AND DRY CONDITIONS EXPECTED TO RETURN FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... LATEST MODEL RUNS INDICATE LITTLE CHANGE IN THE OVERALL WEATHER PATTERN TODAY WITH HIGH OVER THE SOUTHWEST CORNER OF THE COUNTRY AND A LONG WAVE TROUGH OVER THE EAST. THE RESULTING NORTHWEST FLOW OVER THE LOCAL AREA CONTINUES TO HAVE EMBEDDED WEAK SHORT WAVE TROUGHS THAT WILL BE ABLE TO TRIGGER THUNDERSTORM DEVELOPMENT. CONVECTION WILL BE AIDED BY A LOW LEVEL EASTERLY FLOW THAT IS BRINGING MOIST AND UNSTABLE AIR TO THE REGION. EXPECT SCATTERED AFTERNOON AND NIGHT TIME THUNDERSTORMS. THE ADEQUATE DIRECTIONAL SHEAR AND A VEERING PROFILE WILL ALLOW FOR A THE DEVELOPMENT A FEW STORMS THAT MAY APPROACH SEVERE CRITERIA WITH LARGE HAIL AND VERY STRONG WIND GUSTS. THE TIMING FOR THIS EVENT WILL BE LATER THIS AFTERNOON FOR THE MOUNTAINS AND TONIGHT FOR THE LOWLANDS. THUNDERSTORM DEVELOPMENT IS ALREADY CURRENTLY UNDERWAY IN THE SOUTHWEST MOUNTAINS OF THE GILA WILDERNESS. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR FROM SOME OF THESE STORMS. FOR TOMORROW AND MONDAY...THE HIGH THAT IS JUST TO THE WEST WILL START BUILDING BACK OVER THE STATE. AND THE EASTERLY FLOW WILL WEAKEN SOMEWHAT. THAT WILL HAVE THE OVERALL EFFECT OF REDUCING THE FREQUENCY OF THUNDERSTORMS WITH MAINLY ISOLATED STORMS OVER THE MOUNTAINS AND JUST A FEW POSSIBLE STORMS OVER THE LOWLANDS SUNDAY AND MONDAY AFTERNOON AND EVENING. BY TUESDAY THE HIGH WILL BUILD FURTHER OVER THE REGION WITH STRONG SUBSIDENCE IN PLACE. VERY FEW IF ANY THUNDERSTORMS WILL DEVELOP FOR THE REMAINDER OF THE WEEK WITH THE HIGH IN PLACE. VERY WARM TEMPERATURES WILL RETURN WITH 100 DEGREE PLUS TEMPERATURES FOR THE DESERT LOWLANDS EXPECTED. && .AVIATION...VALID 22/00Z-23/00Z... GENERALLY SCT TS THROUGH 22/06Z...AS CONTD MOIST E-SELY FLOW AND ANOTHER CDFNT MOVING IN FM NE ERLY THIS EVNG COMBINE TO GENERATE SIGNIFICANT CONVECTION INTO NIGHT-TIME HRS. LOOK FOR ISOLD TSRA/MVFR CONDTS OMTNS THROUGH 02Z...WITH SCT TSRA/MVFR AND ISOLD IMBEDDED +RA/IFR CONDTS ACRS LOWLANDS THROUGH 06Z. CIGS TO 060 AGL WITH MAX TOPS 400 WITH STORMS. SFC WNDS GNLY 080-150 10G20KT AND OCNL HIR AT TIMES WEST SLOPES/PASSES. && .FIRE WEATHER... DRIER CONDITIONS WILL RETURN TO THE AREA FROM WEST BEGINNING SUNDAY...AS HIGH PRESSURE ALOFT MOVES BACK OVER NEW MEXICO AND WEST TEXAS. THIS WILL MEAN A WARMUP WITH AFTERNOON HIGHS 7 TO 10 DEGRES ABOVE NORMAL FOR THIS TIME OF YEAR BY MIDDLE OF NEXT WEEK. MORE ISOLATED HIGH BASED STORMS...MAINLY OVER HIGHER TERRAIN CAN ALSO BE EXPECTED NEXT WEEK...RESULTING FROM ADDED WARMING OF THE LOWER ATMOSPHERE. THIS WILL MEAN GREATER POTENTIAL FOR DRY LIGHTNING WITH SOME STORMS. LOOK FOR DECREASING OVERNIGHT RELATIVE HUMIDITY RECOVERIES...ESPECIALLY ACROSS LOWLAND EXPANSES NEXT WEEK. GOOD OVERNIGHT RECOVERIES WILL BE POSSIBLE IN LOCATIONS RECEIVING AFTERNOON WETTING RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 97 72 100 73 / 40 20 20 10 10 SIERRA BLANCA TX 67 96 69 98 70 / 30 20 20 10 10 LAS CRUCES 68 97 70 100 71 / 40 20 20 10 10 ALAMOGORDO 66 96 68 100 69 / 30 20 20 10 10 CLOUDCROFT 53 73 48 76 49 / 40 30 30 20 20 TRUTH OR CONSEQUENCES 63 93 65 97 66 / 30 20 20 10 10 SILVER CITY 57 88 56 91 57 / 30 10 10 10 10 DEMING 62 97 64 100 65 / 30 10 10 10 10 LORDSBURG 62 98 64 101 65 / 20 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, Jun 21, 11:39 AM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1139 AM MDT SAT JUN 21 2008 NMZ022>025-030>032-TXZ055-056-221745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1139 AM MDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR. A FEW OF THE STORMS MAY APPROACH SEVERE CRITERIA WITH LARGER HAIL AND VERY STRONG OUTFLOW WINDS. PERIODS OF HEAVY RAINFALL MAY ALSO OCCUR WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THEY MAY PRODUCE SMALL HAIL...STRONG WIND GUSTS AND BRIEF PERIODS OF HEAVY RAINFALL. MOSTLY DRY WEATHER IS EXPECTED FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE OR LOCAL LAW ENFORCEMENT. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:58 PM MDT | Areal Flood Advisory | EPZ | Grant | 6 hr |
| Jun 21, 2:34 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 41 min |
| Jun 21, 3:23 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 22 min |
| Jun 21, 4:01 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 44 min |
| Jun 21, 4:38 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 37 min |
| Jun 21, 5:09 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 51 min |
| Jun 21, 5:10 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jun 21, 5:39 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jun 21, 5:40 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.